Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 151, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 6, 2020, 2:55 PM EDT for Bath County, Rockbridge County, Virginia. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 2:55 PM EDT (18:55 UTC)
- Expired
- Aug 6, 2020, 3:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 139 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:03 PM EDT | TSTM WND DMG | 5 E Warm Springs, VA | COUPLE OF TREES DOWN ON MCCLUNG DR NEAR DEERFIELD RD. |
| Aug 6, 3:15 PM EDT | TSTM WND DMG | 4 Wnw Yost, VA | THREE TREES DOWN ON INDIAN DRAFT RD NEAR DEERFIELD RD. |
| Aug 6, 3:25 PM EDT | TSTM WND DMG | 3 Ne Millboro, VA | TREE ON POWER LINE ON MOUNTAIN VALLEY RD NEAR ROCKBRIDGE COUNTY BORDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WUUS51 KRNK 061855
SVRRNK
VAC017-163-061930-
/O.NEW.KRNK.SV.W.0151.200806T1855Z-200806T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
255 PM EDT Thu Aug 6 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Bath County in west central Virginia...
North central Rockbridge County in west central Virginia...
* Until 330 PM EDT.
* At 254 PM EDT, a severe thunderstorm was located near Warm Springs,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Goshen...
Warm Springs...
Burnsville...
Bells Valley...
Yost...
and Williamsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3819 7953 3818 7951 3817 7953 3816 7952
3815 7953 3815 7951 3817 7948 3816 7944
3809 7949 3800 7934 3797 7933 3798 7981
3818 7980 3821 7961
TIME...MOT...LOC 1854Z 264DEG 19KT 3809 7968
HAIL...1.00IN
WIND...60MPH
$$
VFJ2 follow-up statements
868
WWUS51 KRNK 061910
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
310 PM EDT Thu Aug 6 2020
VAC163-061920-
/O.CAN.KRNK.SV.W.0151.000000T0000Z-200806T1930Z/
Rockbridge VA-
310 PM EDT Thu Aug 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL ROCKBRIDGE COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3818 7951 3817 7953 3816 7952 3815 7953
3815 7951 3817 7948 3816 7944 3810 7949
3808 7948 3805 7952 3803 7952 3797 7956
3798 7981 3821 7961
TIME...MOT...LOC 1910Z 264DEG 19KT 3810 7959
$$
VAC017-061930-
/O.CON.KRNK.SV.W.0151.000000T0000Z-200806T1930Z/
Bath VA-
310 PM EDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR
NORTHEASTERN BATH COUNTY...
At 310 PM EDT, a severe thunderstorm was located near Yost, or 9
miles north of Millboro, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Millboro...
and Yost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3818 7951 3817 7953 3816 7952 3815 7953
3815 7951 3817 7948 3816 7944 3810 7949
3808 7948 3805 7952 3803 7952 3797 7956
3798 7981 3821 7961
TIME...MOT...LOC 1910Z 264DEG 19KT 3810 7959
HAIL...1.00IN
WIND...60MPH
$$
VFJ582
WWUS51 KRNK 061922
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
322 PM EDT Thu Aug 6 2020
VAC017-061932-
/O.EXP.KRNK.SV.W.0151.000000T0000Z-200806T1930Z/
Bath VA-
322 PM EDT Thu Aug 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN BATH COUNTY WILL EXPIRE AT 330 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However heavy
rain is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3818 7951 3817 7953 3816 7952 3815 7953
3815 7951 3817 7948 3816 7944 3810 7949
3808 7948 3805 7952 3803 7952 3797 7956
3798 7981 3821 7961
TIME...MOT...LOC 1922Z 264DEG 19KT 3811 7952
$$
VFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:29 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 6, 12:29 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1229 PM EDT Thu Aug 6 2020 .SYNOPSIS... A weak cold front remains stalled today into early Friday across the area, before pushing southeast Saturday. High pressure builds in this weekend with return to typical summer weather. && .NEAR TERM /THROUGH FRIDAY/... As of 1030 AM EDT Thursday... Fog/stratus continues to slowly dissipate across the Appalachians and central mid Atlantic region, but you do not have to look too far to the west to see showers/thunderstorms bubbling up. Expect clearing this morning will allow for heating and destabilization into this afternoon as short wave energy from the seemingly ever present upper trof over the Ohio valley to kick off another round of deep convection. Morning sounding from RNK is quite moist through the boundary layer and expect robust precipitable water values will make storms very efficient rain producers. Also see enough low level shear to get some degree of organization to convective clusters. Thus, there remains a threat for both flash flooding and isolated wind damage with the stronger storms and larger clusters. Also seeing hints in the meso guidance for outflow boundary convergence east of the Blue Ridge that may help keep the threats going across the piedmont into this evening /early tonight. Previous early morning discussion... Not much change in the upper pattern and low levels today with front stationary across the piedmont with upper vorts moving along the broad trough pushing to the Ohio/TN valleys. As such will see another reasonably active day today, mainly afternoon/evening. Questionable on severe threat if we do not get enough heating, but sunshine looks to peek out at times, plus ample enough shear to support isolated wind damage which is highlighted in the day 1 SPC outlook. Heaviest rains Wednesday into early Thursday fell across the foothills/piedmont of NC into southside VA. Models today again paint some heavier downpours moreso over the mountains of WV/VA into the James River basin. Excessive rainfall is possible, but at the moment the models and pattern overall do not push a need for a flash flood watch at this point, as we will see how speed of movement impacts how long storms linger in one area. Better pwats of over 1.5 inches will lie east of the mountains. Flash flooding is possible but coverage is isolated. Will highlight in the Hazardous Weather Outlook for now. Same scenario going into tonight, as convection will be slow to subside. Models in general agreement in keeping the convection going east of the mountains til midnight/early Friday before subsiding somewhat toward Friday morning, thought the NAM is more robust than GFS/ECMWF. Friday appears that front and upper trough will move slightly east but forcing continues enough to have high chance to likely pops areawide, though precip water drops a bit in the west. Storms definitely still could be strong to severe Friday especially east of the Highway 29 corridor as lapse rates increase with upper trough moving in from the west. As for temperatures today, seems cloud coverage and storms will limit heating somewhat, to keep highs in the 80s for most, with 70s in the higher elevations. Tonight, staying a bit muggy east of the mountains with upper 60s for low, while along/west of the Blue Ridge experience lower to mid 60s. Friday should be somewhat close to Thursday but a little more sunshine possible in the east to boost temps toward 90, with most in the 80s. Confidence is average on storm coverage and flooding threat, and above normal for temperatures. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/... As of 1230 PM EDT Thursday... Upper level trough moves through the Mid-Atlantic Friday night into Saturday, bringing in a surface high. Despite this change in pattern, a few isolated storms remain possible for Saturday afternoon, given steep lapse rates. Any development will be difficult to pull off though, given dry air aloft. A weak disturbance Sunday will work with the slowly returning moisture behind a stalled front to our south to allow for some isolated showers and thunderstorm activity. Temperatures by this point start to make their aim at returning to above average, with areas east of the Piedmont forecast to hit 90 degrees as 850 temps swell to +20C in the afternoons. Monday will be a near repeat to Sunday with diurnal heating working with a weak disturbance to try and get convection going in the afternoon, but staying mostly isolated. Temperatures also continue their gradual warming. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 1230 PM EDT Thursday... Typical summertime pattern remains in place through the forecast period with a broad areas of high pressure sticking to the southern U.S. All the while, the jet stream remains tied up in Canada with a trough attempting to dig down into the Great Lakes region. This pattern will keep diurnal convection going through next work week. All the while, the region of high pressure will help with transport of an above average temperature airmass that will be keeping us toasty. The foothills and Piedmont will continue to see 90s while the mountains warm to the 80s. Lows range in the 70s and 60s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 640 AM EDT Thursday... Any fog and/or low clouds at 12z will be gone around 13-14z. Still looking at scattered to numerous showers/storms today, mainly after 16z, with best coverage starting in the mountains, then shift east as we head toward 00z. Tried to time at least for our western sites tempo groups for thunderstorms. Showers/storms may linger til end 06z, but overall confidence not high enough to have them in past 00z. Models continue to advertise potential for fog/low clouds after 06z so hedged toward at least MVFR to IFR at all sites. Extended Aviation Discussion... Front will linger east of the piedmont Friday with still a threat of storms around, then high pressure builds into the weekend with lesser chances of storms. Pattern should be more typical of summer into Monday with scattered afternoon/evening storms. Overall VFR outside storms and late night valley fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RR/WP NEAR TERM...MBS/WP SHORT TERM...RR/WP LONG TERM...PM/RR AVIATION...VFJ/WP
Hazardous weather outlook, Aug 6, 1:43 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 143 PM EDT Thu Aug 6 2020 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-070900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 143 PM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms with locally heavy rainfall are expected into this evening. Flash flooding is possible, and some storms may become severe with isolated wind damage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 2:30 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
230 PM EDT Thu Aug 6 2020
VAZ007-061900-
Tazewell-
230 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
WEST CENTRAL TAZEWELL COUNTY...
At 230 PM EDT, a strong thunderstorm was located near Raven, or 8
miles west of Richlands, moving east at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Richlands...
Cedar Bluff...
Raven...
Glen Burke...
Claypool Hill...
Cliffield...
and Bandy.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3716 8187 3717 8187 3718 8180 3720 8178
3720 8176 3723 8174 3724 8174 3724 8172
3720 8168 3720 8166 3706 8162 3704 8182
3711 8189 3714 8190
TIME...MOT...LOC 1830Z 257DEG 20KT 3712 8195
RRSpecial weather statement, Aug 6, 2:37 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
237 PM EDT Thu Aug 6 2020
VAZ019-020-024-WVZ507-061915-
Bath-Rockbridge-Alleghany-Eastern Greenbrier-
237 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
ALLEGHANY...NORTHWESTERN ROCKBRIDGE...SOUTHERN BATH COUNTIES IN WEST
CENTRAL VIRGINIA AND SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN
WEST VIRGINIA AND THE CITY OF COVINGTON...
At 237 PM EDT, a strong thunderstorm was located over Natural Well,
or 7 miles east of Neola, moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Alleghany...
Covington...
Clifton Forge...
Goshen...
Warm Springs...
Millboro...
and Neola.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3783 7946 3778 7974 3780 7982 3776 7986
3768 8028 3805 8015 3806 8002 3807 7947
TIME...MOT...LOC 1837Z 244DEG 21KT 3793 8001
VFJSpecial weather statement, Aug 6, 2:42 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
242 PM EDT Thu Aug 6 2020
VAZ017-033-061915-
Franklin-Floyd-
242 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL FLOYD AND SOUTHWESTERN FRANKLIN COUNTIES...
At 242 PM EDT, a strong thunderstorm was located over Endicott, or 7
miles east of Floyd, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ferrum...
Callaway...
and Endicott.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3687 8024 3691 8027 3707 8006 3689 7993
3685 8012
TIME...MOT...LOC 1842Z 235DEG 11KT 3691 8018
RRSpecial weather statement, Aug 6, 2:47 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
247 PM EDT Thu Aug 6 2020
VAZ020-061915-
Bath-
247 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN BATH COUNTY...
At 247 PM EDT, a strong thunderstorm was located near Warm Springs,
moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Warm Springs...
Burnsville...
Yost...
and Williamsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3820 7956 3818 7951 3817 7952 3815 7953
3817 7949 3816 7944 3810 7949 3809 7948
3805 7951 3805 7981 3816 7982 3820 7959
TIME...MOT...LOC 1847Z 264DEG 19KT 3809 7972
VFJSpecial weather statement, Aug 6, 2:51 PM EDT, 4 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 251 PM EDT Thu Aug 6 2020 VAZ009-012-015-016-061915- Grayson-Wythe-Smyth-Carroll- 251 PM EDT Thu Aug 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SMYTH...SOUTHWESTERN WYTHE...WEST CENTRAL CARROLL AND NORTHEASTERN GRAYSON COUNTIES... At 251 PM EDT, a strong thunderstorm was located over Speedwell, moving east at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Wytheville... Rural Retreat... Fries... Speedwell... Cripple Creek... Crockett... and Comers Rock. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3673 8130 3687 8134 3697 8103 3671 8095 TIME...MOT...LOC 1851Z 256DEG 13KT 3681 8119 RR
Special weather statement, Aug 6, 2:54 PM EDT, 1 minute before
Special Weather Statement National Weather Service BLACKSBURG VA 254 PM EDT Thu Aug 6 2020 NCZ001-002-VAZ015-061930- Ashe-Alleghany-Grayson- 254 PM EDT Thu Aug 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEGHANY...NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA... At 254 PM EDT, a strong thunderstorm was located near Lansing, moving northeast at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Jefferson... West Jefferson... Lansing... Mouth Of Wilson... Grassy Creek... Scottville... and Piney Creek. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3639 8152 3647 8158 3664 8135 3648 8119 TIME...MOT...LOC 1854Z 233DEG 13KT 3649 8142 RR
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:17 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Aug 5, 9:03 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 27 min |
| Aug 5, 9:09 PM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Aug 5, 9:53 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Aug 5, 10:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 28 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Aug 6, 12:42 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Aug 6, 1:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 43 min |
| Aug 6, 1:17 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 6, 1:22 PM EDT | Areal Flood Advisory | RNK | Carroll, Wythe | 3 hr |
| Aug 6, 1:24 PM EDT | Special Weather Statement | RNK | Pulaski | 36 min |
| Aug 6, 1:46 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 6, 1:51 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Aug 6, 1:52 PM EDT | Special Weather Statement | RNK | City of Radford | 23 min |
| Aug 6, 1:55 PM EDT | Special Weather Statement | RNK | Pulaski | 35 min |
| Aug 6, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 47 min |
| Aug 6, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 43 min |
| Aug 6, 2:05 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Aug 6, 2:14 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 min |
| Aug 6, 2:17 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 hr |
| Aug 6, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Aug 6, 2:28 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 2:30 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Aug 6, 2:37 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 38 min |
| Aug 6, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 38 min |
| Aug 6, 2:42 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | RNK | Bath | 28 min |
| Aug 6, 2:51 PM EDT | Special Weather Statement | RNK | Wythe | 24 min |
| Aug 6, 2:57 PM EDT | Special Weather Statement | RNK | Bland | 33 min |
| Aug 6, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 58 min |
| Aug 6, 3:07 PM EDT | Special Weather Statement | RNK | Tazewell | 53 min |
| Aug 6, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Aug 6, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 39 min |
| Aug 6, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 44 min |
| Aug 6, 3:17 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 28 min |
| Aug 6, 3:26 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Aug 6, 3:29 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 31 min |
| Aug 6, 3:33 PM EDT | Areal Flood Advisory | RNK | Alleghany | 3 hr |
| Aug 6, 3:34 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 46 min |
| Aug 6, 3:40 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 21 min |
| Aug 6, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 45 min |
| Aug 6, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe | 55 min |
| Aug 6, 3:59 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Aug 6, 4:01 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 3 hr |
| Aug 6, 4:04 PM EDT | Special Weather Statement | RNK | Rockbridge | 26 min |
| Aug 6, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 47 min |
| Aug 6, 4:22 PM EDT | Areal Flood Advisory | RNK | Tazewell | 77 min |
| Aug 6, 4:28 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Aug 6, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 60 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 43 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Aug 6, 5:11 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 49 min |
| Aug 6, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 64 min |
| Aug 6, 5:47 PM EDT | Special Weather Statement | RNK | Buckingham | 43 min |
| Aug 6, 5:57 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Aug 6, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 42 min |
| Aug 6, 6:50 PM EDT | Special Weather Statement | RNK | Charlotte | 40 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 6, 7:17 PM EDT | Special Weather Statement | RNK | Appomattox | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.